News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: Dr.Jekyll and Mr.Hyde ?!?


 andrea72 - Fri Jun 06, 2008 2:47 am

35 yo female here...
I have a very specific question to ask , but I hope you ll understand it and maybe this already happened in medical practice .

Actually, I suffer from pollen allergy.Every year I have problems during spring months( april , may and beginning of june ) and so far I used local nasal spray and occasionally antihistamines .My allergy was getting worst from year to year (some events with suffocation- as asthma attack ), and my doctor recommended me to take a long term therapy this year with antihistamine for one month . I m very sensitive to medications because e of my MVP( Mitral Valve Prolapse ) , but I took the therapy well - actually i felt very "high" .
I finished my therapy and my allergy is gone now -completely. I can walk over any type of flower and i don t even sneeze.
But I experienced some very strange reaction (after the therapy).
I started to feel anxious , having mood swings , abnormal thinking , started to feeling slight depression at first , and its getting stronger with time...I can t communicate normally with my family or at work and I can t recognize myself . I really feel like Mr. Hyde somethimes....?!?
Can you relate this condition with the therapy (could it be some brain chemistry disbalance ) and if so , what can I do to help myself ?
Should I take some medications to calm down a bit or should I make some natural therapy or diet just to "reset" my system back.
Any advice ?
Thanks in advance
 Dr. E. Seigle - Wed Jul 16, 2008 12:42 pm

Dear andrea72,

What was the name of the antihistamine that you took for awhile this year? I will need the specific name in order to research whether it is associated with any reports of mood disorders as adverse reactions. Some other questions: have you ever felt like this before, and do you have any blood relatives who have had a history of depression, bipolar disorder or schizophrenia?

The bottom line is, if you've not been taking the antihistamine for quite awhile, and if you are still experiencing these negative emotions a lot, you should be evaluated by a psychiatrist for a diagnosis and treatment. Even if the anti-histamine did trigger a mood disorder (which is not likely), you would still likely need treatment if the mood disorder (presuming that this is what you may have) is continuing for a significant amount of time in the absence of the drug.

Hopefully, you are feeling better now, but if not, don't be afraid to look for help, and remember that psychotherapy in certain formats is just as good and effective as medication for certain mood and anxiety disorders. Medication is fine too, it's just good to know your options. Good luck!

-E. Seigle MD
 Dr. E. Seigle - Wed Jul 16, 2008 12:44 pm

PS to andrea72,

Be sure to report to whomever evaluates you that you had a period of feeling "high" prior to feeling depressed. This may be very important in making the correct diagnosis!

-E. Seigle MD

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here